Virginia, 2010High Wind in Virginia, December 27, 2010
December 27, 2010 · NWS RNK · 5 events in 5 counties and zones
Low pressure moved off the New England coast and intensified. High pressure was building into the region.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $31,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure moved off the New England coast and intensified. High pressure was building into the region. the resultant pressure gradient produced damaging wind gusts that brought trees at at least one power line down.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Dec 27, 6:18 AM EST, 42 minutes earlier.
Area forecast discussion, Dec 27, 6:18 AM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
618 AM EST MON DEC 27 2010
.SYNOPSIS...
LOW PRESSURE OFF THE EAST COAST WILL STRENGTHEN AS IT MOVES NORTH
REACHING THE CANADIAN MARITIMES THIS AFTERNOON. STRONG NORTHWEST
WINDS WILL BRING A PERIOD OF SNOW SHOWERS TO THE MOUNTAINS THROUGH
TONIGHT. HIGH PRESSURE WILL BE MOVING IN BY TUESDAY AFTERNOON.
&&
.NEAR TERM /THROUGH TONIGHT/...
A STRONG NOR-EASTERN WILL TRACK TO THE NORTHEAST THROUGH THE PERIOD.
AS THIS SYSTEM CONTINUES TO DEEPEN...PRESSURE RISES WILL INCREASE
OVER THE REGION. THESE PRESSURE RISES AND A 55KT LOW LEVEL JET WILL
BRING WINDY AND GUSTY CONDITIONS TO THE AREA...ESPECIALLY ALONG THE
BLUE RIDGE. WINDS COULD BE STRONG ACROSS THE ENTIRE AREA TODAY IF WE
WERE TO LOSE THE CLOUDS...BUT CONTINUED MOIST TRAJECTORIES FROM THE
GREAT LAKE SHOULD NOT ALLOW THIS TO HAPPEN. THEREFORE...WILL KEEP
HIGH WIND WARNINGS/ADVISORIES IN PLACE THROUGH TONIGHT. THE
PRESSURE GRADIENT AND LOW LEVEL JET WEAKENS OVERNIGHT TO POSSIBLY
CANCEL A FEW FOOTHILL COUNTIES WIND ADVISORIES IN THE EVENING.
DOWNGRADING OF THE HIGH WIND WARNING IS ALSO POSSIBLE ALONG THE BLUE
RIDGE AS SUBSIDENCE INVERSION STRENGTHENS OVERNIGHT. DESPITE THE
WEAKENING WINDS...SNOW DRIFTING ON ROADWAYS STILL LIKELY AND WIND
CHILLS WILL FALL/REMAIN BELOW ZERO ACROSS THE WEST.
TRAJECTORIES FROM THE GREAT LAKES IS MAINTAINED THROUGH LATE THIS
AFTERNOON. BY THIS EVENING...SURFACE HIGH PRESSURE MOVES OVER THE
SOUTHERN OHIO VALLEY/TENNESSEE VALLEY BLOCKING MOISTURE TRANSPORT
INTO THE AREA. WITH THE WINDS BACKING TO THE WEST BY 6PM...DO NOT
FORESEE EXTENDING ELEVATION BASED WINTER STORM WARNINGS PAST THEIR
EXPIRED TIMES.
COLD AIR WILL CONTINUE TO ADVECT INTO THE REGION TODAY. DOWNSLOPING
FLOW AND SOME SUN IN THE EAST MAY BRING PIEDMONT TEMPERATURES TO
NEAR FREEZING FOR A FEW HOURS THIS AFTERNOON. ACROSS THE
WEST...TEMPERATURES MAY ONLY GET INTO THE LOWER 20S. VERY LITTLE
MELTING OF THE SNOW THROUGH THE DAY TODAY. AS THE WINDS WEAKEN AND
POSSIBLY DECOUPLE IN THE EAST TONIGHT...TEMPERATURES WILL RADIATE
BELOW GUIDANCE. WILL GO UNDER GUIDANCE IN THE EAST AND IN SOME
MOUNTAIN VALLEY LOCATIONS.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
UPSLOPE WINDS AND ASSOCIATED CLOUDS AND SNOW SHOWERS WILL FINALLY
BEGIN TO RELAX OVER THE AREA ON TUESDAY AS INTENSE LOW PRESSURE OVER
THE CANADIAN MARITIMES GRADUALLY MOVES AWAY AND AS SURFACE HIGH
PRESSURE BUILDS SLOWLY EAST TOWARDS THE BLACKSBURG FORECAST AREA. BY
DAYS END...SKIES SHOULD HAVE CLEARED...AT LEAST PARTIALLY...ACROSS
THE WEST...AND SNOW SHOWERS/FLURRIES WILL HAVE ENDED.
SLOWLY MODERATING 850 TEMPERATURES TO AROUND +2C COMBINING WITH
CONTINUED DOWNSLOPING AND STRONG INSOLATION SHOULD ALLOW
TEMPERATURES EAST OF THE BLUE RIDGE TO RISE WELL UP INTO THE 30S...
BUT LIKELY TO REMAIN COLDER THAN MOS GUIDANCE INDICATIONS DUE TO
COOLING INFLUENCE OF SNOW PACK IN MOST AREAS. FURTHER WEST...AT
LEAST SOME RESIDUAL CLOUD COVER...UPSLOPING...AND A DEEPER SNOWPACK
SHOULD LIMIT DAYTIME HIGHS IN THE MOUNTAINS TO THE MID 20S ACROSS
THE HIGHEST ELEVATIONS...TO THE LOWER 30S ELSEWHERE.
AXIS OF SURFACE RIDGE FORECAST TO MOVE OVER THE AREA TUESDAY NIGHT
INTO WEDNESDAY BEFORE DRIFTING OFF TO THE EAST ON WEDNESDAY NIGHT.
MAINLY CLEAR SKIES AND LIGHTER WINDS SHOULD SUPPORT A GOOD RADIATIVE
NIGHT...WITH TEMPERATURES AROUND DAYBREAK WEDNESDAY LIKELY TO RANGE
FROM THE SINGLE DIGITS ABOVE ZERO IN THE DEEPER MOUNTAIN VALLEYS
(POSSIBLY EVEN BELOW ZERO IN CALM AREAS)...TO MAINLY TEENS
ELSEWHERE. HIGHS ON WEDNESDAY SHOULD CLIMB ANOTHER SEVERAL DEGREES
FROM THOSE EXPERIENCED ON TUESDAY...MAINLY 30S IN THE MOUNTAINS TO
THE 40S EAST...BUT AGAIN BELOW THAT INDICATED BY MOS GUIDANCE UNTIL
COOLING INFLUENCE OF SNOWPACK IS LOST.
MID AND HIGH LEVEL CLOUDS EXPECTED TO BEGIN TO IMPINGE UPON THE
BLACKSBURG FORECAST AREA LATER WEDNESDAY INTO WEDNESDAY NIGHT WITH
APPROACH OF WEAK SHORT WAVE AND INCREASE OF INSENTROPIC LIFT ON NOSE
OF MOIST WARM ADVECTION ON BACKSIDE OF SURFACE RIDGE. INCREASING
CLOUD COVER SHOULD LIMIT EXTENT OF NIGHTTIME COOLING SUCH THAT MOST
AREAS REMAIN IN THE 20S...BUT A FEW TEENS STILL POSSIBLE IN THE
DEEPER MOUNTAIN VALLEYS.
INCREASING LIFT THOUGH DEEPENING COLUMN OF MOISTURE IN LOWER AND MID
TROPOSPHERE MAY BE SUFFICIENT TO WRING OUT SOME SPOTTY LIGHT
PRECIPITATION AS EARLY AS LATER WEDNESDAY NIGHT...AND THIS CONTINUES
TO BE REFLECTED IN THE GRIDS. THERMAL PROFILE WILL BECOME
INCREASINGLY PROBLEMATIC FOR AN ALL SNOW EVENT AS WARM ADVECTION
INCREASES...SUCH THAT INITIAL PRECIPITATION MAY START OUT AS
SNOW...BEFORE MIXING WITH OR CHANGING TO SLEET OR FREEZING RAIN BY
DAYBREAK THURSDAY.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
UPPER RIDGE IN THE EAST BECOMES MORE AMPLIFIED THURSDAY AND FRIDAY.
LARGE SURFACE HIGH PRESSURE WILL COVER THE MID ATLANTIC AND
CAROLINAS. THIS HIGH DOES NOT DRIFT OFFSHORE UNTIL LATE ON FRIDAY.
OVERALL WARMING TREND WITH THIS PATTERN WILL LEAD TO ABOVE NORMAL
TEMPERATURES BY FRIDAY. 00Z SATURDAY...850 MB TEMPERATURES ARE
FORECAST TO BE IN THE +6 TO +10 RANGE ACROSS THE COUNTY WARNING
AREA. THE ONLY LOCATION THAT I WILL KEEP BELOW HPC GUIDANCE WILL BE
FOR THE WESTERN UPSLOPE AREAS WHERE THERE MAY STILL BE SNOW ON THE
GROUND THURSDAY.
WILL BE KEEPING A LOW PROBABILITY OF PRECIPITATION IN THE FORECAST
FOR THURSDAY AND THURSDAY NIGHT WITH THE WARM ADVECTION...SOME LOW
LEVEL MOISTURE AND THE PASSAGE OF THE WARM FRONT WITH THE DEVELOPING
LOW IN THE CENTRAL UNITED STATES. THE BETTER PROBABILITY OF
PRECIPITATION WILL BE ALONG AND AHEAD OF THE COLD FRONT ON SATURDAY
AND SUNDAY. WITH THE AMPLIFIED PATTERN NCEP IS FAVORING BRINGING THE
COLD FRONT THROUGH THE REGION ON SUNDAY. HOWEVER...THE SPREAD
BETWEEN DIFFERENT MODEL SOLUTIONS IS EXCEPTIONALLY LARGE AFTER
FRIDAY SO CONFIDENCE ON ANY ONE SOLUTION IS NOT HIGH.
&&
.AVIATION /11Z MONDAY THROUGH FRIDAY/...
SFC WINDS WILL CONTINUE TO INCREASE TODAY THANKS TO LOW PRESSURE
RAPIDLY DEEPENING OFF THE NORTHEAST U.S. COAST. WINDS IN THE
MOUNTAINS GUSTING OVER 40KTS CREATING SVR TURBULENCE THROUGH THIS
EVENING. FOR THE BLACKSBURG NWS TAF
SITES...ANTICIPATE KROA SEEING THE STRONGEST WINDS AND INCLUDED
WIND GUSTS OF 40 KTS BETWEEN 14Z AND 22Z TODAY. WIND GUSTS TO 30
KTS LIKELY AT ALL OTHER TAF SITES TODAY.
THESE NORTHWEST WINDS WILL ALSO HELP SUSTAIN UPSLOPE SNOW SHOWERS
NEAR KBLF AND KLWB THROUGH TUESDAY MORNING...WITH MVFR CIGS AT THESE
LOCATIONS PERSISTING THROUGH THIS EVENING. MEANWHILE...VFR
CONDITIONS ARE ANTICIPATED AT KROA...KLYH...AND KDAN.
HIGH PRESSURE TAKES CONTROL BY MIDWEEK WITH VFR CONDITIONS
EXPECTED WED-THU.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HIGH WIND WARNING UNTIL 7 AM EST TUESDAY FOR VAZ010>020-
022>024.
WINTER WEATHER ADVISORY UNTIL 9 PM EST THIS EVENING FOR VAZ011-
012-018.
WINTER STORM WARNING UNTIL 9 PM EST THIS EVENING FOR VAZ007-
009-010-015.
WIND ADVISORY UNTIL 7 AM EST TUESDAY FOR VAZ032>035-043.
NC...HIGH WIND WARNING UNTIL 7 AM EST TUESDAY FOR NCZ002-019.
WIND ADVISORY UNTIL 7 AM EST TUESDAY FOR NCZ003-004-020.
WINTER STORM WARNING UNTIL 6 PM EST THIS EVENING FOR NCZ001-
018.
WV...WINTER WEATHER ADVISORY UNTIL 9 PM EST THIS EVENING FOR WVZ044.
WINTER STORM WARNING UNTIL 9 PM EST THIS EVENING FOR WVZ042-
043-045.
WIND ADVISORY UNTIL 7 AM EST TUESDAY FOR WVZ044.
&&
SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...WERT
LONG TERM...AMS
AVIATION...RCSHazardous weather outlook, Dec 27, 4:43 AM EST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
443 AM EST MON DEC 27 2010
NCZ001-018-280945-
ASHE-WATAUGA-
443 AM EST MON DEC 27 2010
...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ003-004-020-VAZ032-043-280945-
SURRY-STOKES-YADKIN-PATRICK-HENRY-
443 AM EST MON DEC 27 2010
...WIND ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND
SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ019-280945-
WILKES-
443 AM EST MON DEC 27 2010
...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ005-006-VAZ044>047-058-059-280945-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
443 AM EST MON DEC 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ010-015-280945-
BLAND-GRAYSON-
443 AM EST MON DEC 27 2010
...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EST TUESDAY...
...WINTER STORM WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ007-009-WVZ042-043-045-280945-
TAZEWELL-SMYTH-MERCER-SUMMERS-GREENBRIER-
443 AM EST MON DEC 27 2010
...WINTER STORM WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ002-VAZ013-014-016-017-019-280945-
ALLEGHANY NC-PULASKI-MONTGOMERY-CARROLL-FLOYD-ALLEGHANY VA-
443 AM EST MON DEC 27 2010
...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
WVZ044-280945-
MONROE-
443 AM EST MON DEC 27 2010
...WIND ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ033-034-280945-
FRANKLIN-BEDFORD-
443 AM EST MON DEC 27 2010
...WIND ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND
WEST CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ022-023-280945-
ROANOKE-BOTETOURT-
443 AM EST MON DEC 27 2010
...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ035-280945-
AMHERST-
443 AM EST MON DEC 27 2010
...WIND ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ020-024-280945-
BATH-ROCKBRIDGE-
443 AM EST MON DEC 27 2010
...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ011-012-018-280945-
GILES-WYTHE-CRAIG-
443 AM EST MON DEC 27 2010
...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EST TUESDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
High Wind, Franklin
- When
- December 27, 7:00 AM EST to 8:20 AM EST
- Where
- Franklin forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 36.992, -79.881 (the zone’s center; the record gives no point)
High winds blew three to four trees down on Naff Road and also the intersection of Ferrum Road and Boones Mill Road. Damage values are estimated. Trees were also blown down in Snow Creek.
High Wind, Patrick
- When
- December 27, 9:00 AM EST to 11:12 AM EST
- Where
- Patrick forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $9,000
- Reported by
- Law Enforcement
- Coordinates
- 36.678, -80.284 (the zone’s center; the record gives no point)
High winds brought trees down in Woolwine and Ararat. Damage values are estimated.
High Wind, Alleghany
- When
- December 27, 10:30 AM EST
- Where
- Alleghany forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 37.791, -80.000 (the zone’s center; the record gives no point)
High winds blew a tree down on Potts Creek Road near Potts Creek. Damage values are estimated.
High Wind, Bedford
- When
- December 27, 10:40 AM EST to 11:20 AM EST
- Where
- Bedford forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 37.315, -79.524 (the zone’s center; the record gives no point)
High winds brought trees down in Montvale and in the City of Bedford. Damage values are estimated.
High Wind, Rockbridge
- When
- December 27, 11:15 AM EST
- Where
- Rockbridge forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 37.774, -79.418 (the zone’s center; the record gives no point)
High winds brought trees down in the City of Lexington. Damage values are estimated.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, December 27 to 29, 20102 deaths · 2 events
- Frost and Freeze in Florida, December 27 to 29, 2010$19 million · 10 events
- Frost and Freeze in Florida, December 27 to 28, 2010$9.3 million · 10 events
- Coastal Flood in Massachusetts, December 27, 2010$2.4 million · 4 events
- High Wind and Strong Wind in Pennsylvania, December 27, 2010$20,000 · 54 kt wind · 10 events
- Blizzard in Maine, December 27, 201015 events
- High Wind in North Carolina, December 27, 2010$18,000 · 55 kt wind · 1 event
- Winter Storm and Heavy Snow in Montana, December 27 to 29, 20107 events
- Strong Wind in Maryland, December 27, 2010$6,000 · 5 events
- Heavy Snow in Oregon, December 27 to 30, 20105 events
- High Wind in Wyoming, December 27 to 29, 201052 kt wind · 5 events
- Frost and Freeze in Texas, December 27, 20104 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 275248, 275244, 275247, 275245, 275246.